Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jun 8, 2021, 11:49 PM MDT for Cheyenne County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2021, 11:49 PM MDT (05:49 UTC)
- Expired
- Jun 9, 2021, 12:15 AM MDT
- In force
- 26 min
- Issued by
- NWS Cheyenne, WY
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 124 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 5.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 424 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 3769 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
626
WWUS85 KCYS 090549
SPSCYS
Special Weather Statement
National Weather Service Cheyenne WY
1149 PM MDT Tue Jun 8 2021
NEZ054-055-090615-
Kimball NE-Cheyenne NE-
1149 PM MDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEYENNE AND
SOUTHEASTERN KIMBALL COUNTIES UNTIL 1215 AM MDT...
At 1148 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Dix, or 12 miles southeast of Kimball, moving
northeast at 10 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Sidney, Potter, Dix, Gurley, Colton, Brownson, Lorenzo and Sidney
Airport.
This includes Interstate 80 in Nebraska between mile markers 26 and
65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4106 10366 4133 10350 4133 10285 4100 10285
4100 10341
TIME...MOT...LOC 0548Z 206DEG 7KT 4111 10348
$$
BrothersWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jun 8, 5:13 PM MDT, 6 hours 36 minutes earlier.
Area forecast discussion, Jun 8, 5:13 PM MDT, 6 hours 36 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 513 PM MDT Tue Jun 8 2021 .SHORT TERM...(Tonight - Thursday Night) Issued at 227 PM MDT Tue Jun 8 2021 A very strong cap remains evident across much of southeast Wyoming and the western Nebraska Panhandle this afternoon w/ quite limited cumulus development thus far. We should start to see an increasing low-level cumulus field in the next couple of hours as we approach our convective temperatures, but w/ upwards of 50 J/kg MLCIN still present the likelihood of afternoon initiation appears low. HRRR & other high-resolution guidance have continued to suggest some more robust development between 00 and 02z along the lee trough/dryline or roughly along I-25. Deep layer vertical shear is very modest at around 20 knots over most of the area, but area forecast soundings show appreciable low-level directional shear which would suggest a good possibility of upscale growth into a linear system across the western NE Panhandle during the mid/late evening. Substantial low- level mixing has occurred today w/ dew points falling to around 50 F although some 60s still linger over our far eastern zones. CAPEs in excess of 2000 J/kg will support a large & damaging hail threat with any discrete storms. Otherwise, extremely steep low/mid level lapse rates and large boundary layer T/Td spreads, along w/ DCAPEs of 1500-2000 J/kg will support a threat for damaging straight line winds with the eventual MCS. Lingering outflow from Mondays storms could locally enhance low-level shear & contribute to a chance for an isolated tornado if the quality of moisture is sufficient. This is especially true along a Wheatland-Sidney line. A brief period of upper-level ridging should limit chances for any storms on Wednesday, but the next chance for strong/severe thunder storms will arrive Thursday as a vigorous short wave ejects north- northeast across the Great Basin. Increasingly difluent flow aloft should overspread the area, leading to an eroding cap & initiation by late afternoon. Timing will be crucial here w/ regard to severe potential, but very steep mid-level lapse rates & dew points 55-65 deg F may contribute to CAPE in excess of 3000 J/kg to the east of the lee trough/dryline while 0-6 km shear should be very strong at 35-45+ knots. All modes of severe weather would be possible. Would not be surprised if the current Day 3 SLGT is expanded further S & W in later updates. .LONG TERM...(Friday through Monday) Issued at 345 AM MDT Tue Jun 8 2021 Shortwave trough quickly exits northeast of the CWA by Friday morning, followed by an expanding upper ridge over much of the CONUS through early next week. Large scale subsidence and lack of moisture will preclude convective precipitation through the long term. Near normal temperatures Friday will warm to above normal with 80s and 90s this weekend. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 507 PM MDT Tue Jun 8 2021 VFR conditions across all terminals this evening with chances of thunderstorms at KCYS and all Nebraska panhandle TAF sites. Clouds will begin building in in the next few hours with thunderstorms beginning at KCYS around 00Z and moving eastward into the Nebraska panhandle through the night. Conditions should clear in the Nebraska panhandle between 8Z and 10Z, then depending on if the skies clear and the leftover moisture from the thunderstorms there's a possibility for patchy fog, but confidence is currently low for the fog. && .FIRE WEATHER... Issued at 330 AM MDT Tue Jun 8 2021 Elevated to critical humidities and winds are expected west of the Laramie Range, with non-critical humidities and winds along and east of the Laramie Range through the end of the week. Fuels remain green, but may become more favorable for rapid fire growth west of the Laramie Range by the end of the week. Widely scattered showers and thunderstorms will develop this afternoon and evening along and east of Interstate 25, and over the Nebraska Panhandle Thursday evening. && .HYDROLOGY... Issued at 330 AM MDT Tue Jun 8 2021 Mild to warm temperatures will contribute to mountain snowmelt runoff and elevated stream/river levels, especially across southeast Wyoming. No sites are forecast to rise to minor flood stage, however with the diurnal rise and fall, it is possible waters may approach action stage later this week. With the lack of measurable precipitation west of the Laramie Range, the risk for rain on snowmelt will be negligible. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...CLH LONG TERM...MAJ AVIATION...LK FIRE WEATHER...MAJ HYDROLOGY...MAJ
Hazardous weather outlook, Jun 8, 4:13 AM MDT, 19 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 413 AM MDT Tue Jun 8 2021 WYZ103>106-109>117-091015- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- 413 AM MDT Tue Jun 8 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Elevated to critical humidities and winds are forecast west of the Laramie Range this afternoon and early evening. Fuels are not supportive of rapid fire growth. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Elevated to critical humidities and winds will continue through the weekend. Fuels may dry out enough to pose a rapid fire growth threat later this week and weekend. Continue to monitor the latest fire weather forecasts. .Spotter information statement... Spotter activation will not be required. NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 091015- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- East Platte County-Goshen County-Central Laramie County- East Laramie County- 413 AM MDT Tue Jun 8 2021 This hazardous weather outlook is for the western Nebraska Panhandle...east central Wyoming and portions of southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Widely scattered strong to severe thunderstorms capable of producing large hail and wind gusts in excess of 60 mph will develop late this afternoon along and east of the Interstate 25 corridor and linger through the late evening. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Widely scattered strong to severe thunderstorms capable of producing large hail and wind gusts in excess of 60 mph will be possible late Thursday afternoon and evening over east central Wyoming and the northern Nebraska Panhandle. .Spotter information statement... Spotter activation may be required between 4 PM and 10 PM, mainly east of Interstate 25. MAJ
In the hours before
Special weather statement, Jun 8, 9:33 PM MDT, 2 hours 16 minutes before
Special Weather Statement National Weather Service Cheyenne WY 933 PM MDT Tue Jun 8 2021 WYZ102-090430- Niobrara County WY- 933 PM MDT Tue Jun 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NIOBRARA COUNTY UNTIL 1030 PM MDT... At 933 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles south of Redbird, or 23 miles northeast of Lusk, moving northeast at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Niobrara County. LAT...LON 4301 10405 4298 10429 4314 10436 4343 10406 TIME...MOT...LOC 0333Z 242DEG 15KT 4306 10425 Rubin
Special weather statement, Jun 8, 9:45 PM MDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
945 PM MDT Tue Jun 8 2021
NEZ020-021-054-055-090430-
Kimball NE-Cheyenne NE-Morrill NE-Banner NE-
945 PM MDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHEYENNE...KIMBALL...
SOUTHWESTERN MORRILL AND SOUTHEASTERN BANNER COUNTIES UNTIL 1030 PM
MDT...
At 945 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wildcat Hills State Recreation Area to 12
miles southeast of Harrisburg to near Kimball to near Panorama Point.
Movement was east at 30 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Kimball, Potter, Dix, Oliver Campground, Oliver Reservoir, Kimball
Airport, Court House And Jail Rocks, Panorama Point, Redington,
Harrisburg and Bushnell.
This includes Interstate 80 in Nebraska between mile markers 1 and
50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4125 10404 4159 10369 4164 10306 4100 10313
4100 10403
TIME...MOT...LOC 0345Z 289DEG 26KT 4165 10362 4144 10355 4121 10361
4108 10397
HammerLocal storm report, Jun 8, 10:12 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1012 PM MDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM FLOOD 1 W CHEYENNE 41.15N 104.81W
06/08/2021 LARAMIE WY NWS EMPLOYEE
2 INCHES OF STANDING WATER.
&&
AWLocal storm report, Jun 8, 10:31 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1031 PM MDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM HAIL PINE BLUFFS 41.18N 104.07W
06/08/2021 M1.00 INCH LARAMIE WY TRAINED SPOTTER
&&
AWLocal storm report, Jun 8, 11:03 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1103 PM MDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM TSTM WND GST 6 S ALBIN 41.33N 104.11W
06/08/2021 M56 MPH LARAMIE WY ASOS
UR343.
&&
AWSpecial weather statement, Jun 8, 11:49 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1149 PM MDT Tue Jun 8 2021
NEZ054-055-090615-
Kimball NE-Cheyenne NE-
1149 PM MDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEYENNE AND
SOUTHEASTERN KIMBALL COUNTIES UNTIL 1215 AM MDT...
At 1148 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Dix, or 12 miles southeast of Kimball, moving
northeast at 10 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Sidney, Potter, Dix, Gurley, Colton, Brownson, Lorenzo and Sidney
Airport.
This includes Interstate 80 in Nebraska between mile markers 26 and
65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4106 10366 4133 10350 4133 10285 4100 10285
4100 10341
TIME...MOT...LOC 0548Z 206DEG 7KT 4111 10348
BrothersThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:14 PM MDT | Special Weather Statement | CYS | Laramie | 31 min |
| Jun 8, 6:45 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 45 min |
| Jun 8, 7:27 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 48 min |
| Jun 8, 7:30 PM MDT | Flash Flood Warning | CYS | Laramie | 3 hr |
| Jun 8, 8:21 PM MDT | Special Weather Statement | CYS | Niobrara | 54 min |
| Jun 8, 8:29 PM MDT | Special Weather Statement | CYS | Laramie | 46 min |
| Jun 8, 8:35 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 55 min |
| Jun 8, 8:36 PM MDT | Special Weather Statement | CYS | Laramie | 39 min |
| Jun 8, 9:03 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 42 min |
| Jun 8, 9:08 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 52 min |
| Jun 8, 9:33 PM MDT | Special Weather Statement | CYS | Niobrara | 57 min |
| Jun 8, 10:20 PM MDT | Areal Flood Advisory | CYS | Laramie | 3 hr |
| Jun 8, 10:26 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 49 min |
| Jun 8, 11:15 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 45 min |
| Jun 9, 2:11 PM MDT | High Wind Watch | CYS | Albany, Converse, Goshen, Laramie, Niobrara, Platte | 12 hr |
| Jun 9, 2:11 PM MDT | High Wind Warning | CYS | Albany, Carbon, Converse, Goshen, Laramie, Niobrara and 1 more | 39 hr |
| Jun 8, 9:45 PM MDT | Special Weather Statement | CYS | Banner, Kimball | 45 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.